Alert archive / Georgia / Areal Flood Warnings in 2016

Areal Flood Warning 9, NWS Atlanta, GA

December 6, 20166 counties in Georgia

NWS Atlanta, GA issued this areal flood warning at Dec 6, 2016, 7:34 AM EST for 6 counties in Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2016, 7:34 AM EST (12:34 UTC)
Expired
Dec 6, 2016, 11:30 AM EST
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Emanuel County, GA, Montgomery County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 638 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
638 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WGUS42 KFFC 061234
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 AM EST TUE DEC 6 2016

GAC107-209-271-279-283-309-061630-
/O.NEW.KFFC.FA.W.0009.161206T1234Z-161206T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY GA-TREUTLEN GA-TOOMBS GA-WHEELER GA-TELFAIR GA-EMANUEL GA-
734 AM EST TUE DEC 6 2016

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL GEORGIA...
  SOUTHWESTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA...
  TOOMBS COUNTY IN SOUTHEASTERN GEORGIA...
  WHEELER COUNTY IN CENTRAL GEORGIA...
  TELFAIR COUNTY IN CENTRAL GEORGIA...
  SOUTH CENTRAL EMANUEL COUNTY IN EAST CENTRAL GEORGIA...

* UNTIL 1130 AM EST

* AT 732 AM EST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN WHICH WILL CAUSE FLOODING. RAINFALL AMOUNTS OF 4 TO
  6 INCHES OF RAIN HAVE FALLEN.

ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

IF YOU SEE SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3178 8303 3184 8317 3188 8320 3193 8317
      3214 8295 3218 8287 3220 8288 3227 8276
      3232 8273 3235 8224 3217 8218 3191 8223
      3197 8244 3196 8250 3195 8248 3195 8249
      3196 8253 3196 8257 3192 8268 3178 8289

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 6, 6:31 AM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 6, 6:31 AM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
631 AM EST Tue Dec 6 2016

.UPDATE...
Updated for the 12Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 330 AM EST Tue Dec 6 2016/

SHORT TERM /Today through Wednesday/...

Models in good agreement through the short term. The H5 short wave
over the lower Mississippi Valley will move rapidly east northeast
today...and by 18Z it will be moving into the Carolinas. The last
wave of precipitation was moving into the CWA from AL. This area
will move rapidly east and by 18Z most of the CWA will be precip
free with only a few showers lingering in the northeast mountains.
Rapid drying aloft should keep any showers/tstorms from developing
along the cold front as it moves across the CWA this afternoon. The
warm front to our south has not been progged very well by the models
and it still remains south of the CWA. At this time it is expected
to lift slowly northward to the southern CWA border...but not
expected to push much further north than this as the wedge is firmly
in place. However with the front in the vicinity of the southern
part of the CWA...will need to keep the risk of thunder through the
morning hours...although the risk of severe storms is diminishing.
having said that...will maintain the tornado watch until 5 AM but
there are no plans at this time to extend it. Dry and stable air
will spread over the CWA this afternoon through Wednesday.

17

LONG TERM /Wednesday Night through Monday/...

No significant changes to the Long-Term Forecast trends with this
cycle. Moisture associated with the mid/late week system still looks
limited but chance POPs still appear appropriate, at least across the
north and west. GFS and ECMWF also not as extreme concerning the
cold air behind this system with the core of the coldest air
remaining north of the state. Still, this ushers in the coldest air
so far this season. Overall pattern remains fairly progressive and
upper-level flow quickly flattens and turns southwesterly with a
fairly quick moderation of the cold airmass expected going into the
weekend. Onset of the next round of precipitation still looks delayed
long enough for the airmass to warm sufficiently for a minimal risk
of any wintry precipitation across the far north with this weekend
system.

20

&&

.AVIATION...
12Z Update...
IFR cigs will hold until the cold front passes which should be
between 14 and 18z this morning. Cigs will become MVFR this
afternoon in the ATL/AHN areas...and VFR in the CSG/MCN areas.
Expect skies to become scattered in the AHN area this
evening...and ATL late tonight. Winds will be easterly...becoming
westerly after the frontal passage. Showers and isolated tsra will
be widespread ahead of the front with rapidly drying conditions
behind the front.

//ATL Confidence...12Z Update...
Medium on tsra development this morning.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          56  45  62  42 / 100  10   5  10
Atlanta         63  45  60  43 / 100  10   5  10
Blairsville     54  39  58  38 / 100  10  10  20
Cartersville    61  42  58  40 / 100  10   5  20
Columbus        67  49  64  45 / 100  10   0   5
Gainesville     53  44  59  42 / 100  10   5  10
Macon           70  47  66  43 / 100  10   0   5
Rome            60  41  57  39 / 100  10  10  30
Peachtree City  65  44  61  41 / 100  10   0  10
Vidalia         76  52  68  48 / 100  10   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....20
AVIATION...17
Hazardous weather outlook, Dec 6, 6:15 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EST TUE DEC 6 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
615 AM EST TUE DEC 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FEW THUNDERSTORMS POSSIBLE THIS MORNING ACROSS NORTH AND CENTRAL
GEORGIA.

A RAPIDLY MOVING COLD FRONT WILL BRING SHOWERS AND ISOLATED
THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA THIS MORNING. AT THIS
TIME SEVERE STORMS ARE NOT EXPECTED ALTHOUGH BRIEF HEAVY RAIN IS
POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS.

THE SHOWERS AND THUNDERSTORMS WILL END ACROSS THE AREA BY NOON
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 7:40 PM ESTSpecial Weather StatementFFCCrisp, Wilcox50 min
Dec 5, 8:25 PM ESTSpecial Weather StatementFFCCrisp, Wilcox50 min
Dec 6, 7:40 AM ESTSpecial Weather StatementFFCDodge, Emanuel, Laurens, Treutlen50 min

Nearby

Areal Flood Warnings in Georgia, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.